MAUDE Adverse Event Report: RICHARD WOLF GMBH WOLF LAPARASCOPIC GRASPING FORCEPS; FORCEPS, GENERAL & PLASTIC SURGERY

RICHARD WOLF GMBH WOLF LAPARASCOPIC GRASPING FORCEPS; FORCEPS, GENERAL & PLASTIC SURGERY
Model Number 8642.65
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf mic received a medwatch report #(b)(4) on july 13, 2020.Richard wolf mic will contact the user facility and manufacturer to gather additional information.Upon receipt of new information on a follow-up report will be submitted.
 
Event or Problem Description
Screw had fallen out of grasper during laparoscopic procedure.Grasper no longer works and was removed from patient.Screw was also removed from patient.No patient harm.
 
Event or Problem Description
Rwmic reached out to initial reporter for additional information.According to the initial reporter, no additional information can be provided.All the information were provided in the medwatch report # 4200070000-2020-8005.Rwmic evaluation (b)(6) 2020: the device was evaluated and the following were recorded: findings: jaws broken due to missing pin, it was noticed that forceps was over forced causing jaws to brake.The condition reported by the user facility is confirmed.Product disposition is scrap.Possible root cause is the mishandling of the device by user facility.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Labeling review ( ga-e193).Checks: check instruments and accessories for damage, hygienic condition and completeness.Do not use instruments which have a damaged cutting edge.Replace damaged instruments.Caution! the instrument could become kinked! when working with these instruments, excessive load may cause them to brake near the handle.Guide the distal instrument tip only via the hysteroscope or cystoscope sheath.Note! excessive force may cause the instruments to brake.As a result of the necessary small dimensions, the distal sections of the instruments have only limited stability.Do not use these instruments for grasping and removing of large pieces of tissue.Important! the forceps/scissors cannot be disassembled.Rwmic considers this mdr/ complaint closed.However, in the event rwmic receives any additional information a follow up report will be submitted to fda.

Brand Name
WOLF LAPARASCOPIC GRASPING FORCEPS
Common Device Name
FORCEPS, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key10296420
Report Number1418479-2020-00012
Device Sequence Number10891566
Product Code OCZ
UDI-Device Identifier04055207057940
UDI-Public04055207057940
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
Report Date (Section F) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8642.65
Device Catalogue Number8642.65
Device Lot NumberP707159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Distributor Facility Aware Date07/13/2020
Event Location Hospital
Date Report to Manufacturer07/01/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR